Symptoms after H.Plyori eradication?

The various unpleasant manifestations of Helicobacter can be described here. Remember however that the great majority of persons with Hp have no symptoms that they are aware of and consider themselves normal.

Moderators: Toni, barjammar

RibRobbie
Posts: 3
Joined: Wed Apr 03, 2019 2:59 am

Symptoms after H.Plyori eradication?

Post by RibRobbie » Wed Apr 03, 2019 3:19 am

Hi I was hoping someone could help me. I was diagnosed positive with h.plyori back in December after having months of stomach aches. I was given the triple therapy where I felt much better whilst taking them, before getting stomach aches again after finishing the course. I was retested for h.ployri a few weeks back and shown to be negative... but I'm still getting stomach aches and bloating!

Can you still experience symptoms after being cleared of the bacteria? If I had my triple therapy back in December, it means I've been having symptoms still for nearly 3 months!

I was reading on another thread that most people have h plyori at a young age. I'm in my mid 30s and thought that I caught it from a dirty hot tub back in October, but if this thing about being younger when getting it is true, why would it suddenly become symptomatic now? And if it's been living in my gut so long, wouldn't it have caused massive damage? - I read that it can cause stomach cancer!

Thanks for reading x

Helico_expert
Site Admin
Posts: 3507
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after H.Plyori eradication?

Post by Helico_expert » Wed Apr 03, 2019 11:35 pm

H. pylori is a very chronic infection. When you are young, your repair system is still good. So most young people will not feel any symptom. But as the damage accumulate and eventually your repair system can no longer catch up, then you start feeling the symptom.

So, do give yourself a few more weeks or months to see if the symptom improves. Most people at your age do get better.

RibRobbie
Posts: 3
Joined: Wed Apr 03, 2019 2:59 am

Re: Symptoms after H.Plyori eradication?

Post by RibRobbie » Sun Apr 14, 2019 7:57 am

So eradication can still cause symptoms after the antibiotics?

Would ranitidine be the best thing to take during this time, or should I look for a PPI instead?

Are there any symptoms I should look out for that would suggest something more serious?

Helico_expert
Site Admin
Posts: 3507
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after H.Plyori eradication?

Post by Helico_expert » Sun Apr 14, 2019 1:44 pm

any healing can take time. but there may be some scarring that cannot heal.
Hopefully H. pylori has not done any permanent damage on your stomach and you will gradually heal.

ranitidine is fine. Just remember that ranitidine act on spot. but not long lasting. PPI will kick in much later, but longer lasting. So ranitidine you have to take it right before the symptoms come, usually 30 min before meal. If it's too difficult to predict when the symptoms are coming, just take PPI daily.

RibRobbie
Posts: 3
Joined: Wed Apr 03, 2019 2:59 am

Re: Symptoms after H.Plyori eradication?

Post by RibRobbie » Sun Apr 14, 2019 4:44 pm

I was going to take some nexium that I bought over the counter, but if I'm going to the doctors again - the last time I went before they sent me for a retest, was that they would think about sending me for an endoscopy. Can you take PPI's if you're going to go for one of these?

How long can you safely take PPIs?

Helico_expert
Site Admin
Posts: 3507
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after H.Plyori eradication?

Post by Helico_expert » Sun Apr 14, 2019 8:22 pm

you can take PPI for many years.

However, you'll need to stop PPI for at least 2 weeks before breath or stool test.

you can take ranitidine until the night before breath or stool test.

Maritza74
Posts: 5
Joined: Sun Apr 21, 2019 6:08 am

Re: Symptoms after H.Plyori eradication?

Post by Maritza74 » Sun Apr 21, 2019 6:44 am

I tested positive for H Pylori and I did not have any symptoms. I’m in my 40’s. I only got tested because my friend suddenly passed away a month ago and she had Peptic ulcers. She basically bled out and had a heart attack. No autopsy was done. I started researching ulcers and found out about H pylori, so I got tested. I was prescribed (by my Primary physician) clarithromycin, amoxicillin, and lanzoprosole 2x a day for 14 days. After day 6, I stopped the meds because of the side effects (severe reflux). I was retested 6 days after I stopped the meds via stool test and got a negative result. I believe the negative result is a false negative since I tested too soon. Anyway, I don’t have gnawing stomach pain (never did have it), I have an appetite, however, I am and have always been anemic (I’m vegan). I am now waiting to get the results of another stool test and I have an endoscopy/colonoscopy scheduled in a few weeks. I’m terrified of this bacteria. I have lost 10 lbs and I eat the same food everyday. I have mild heartburn depending on what I eat and I’m always tired. I’m wondering why I have symptoms now after taking the meds.

My husband tested negative which is really surprising.

Helico_expert
Site Admin
Posts: 3507
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after H.Plyori eradication?

Post by Helico_expert » Sun Apr 21, 2019 9:43 am

Many people carry H pylori without symptom. Depending on where you are, certain population are more susceptible to getting gastric cancer. So for patients from those region, we would recommend H pylori eradication even if they don’t have any symptoms.

Let’s hope that your first treatment work. We had patients who only used the treatment for a day, stopped treatment because of allergies. And her H pylori was eradicated.

If your unfortunately still carry H pylori, then you need to another type of antibiotics. Eg. PPI + Amoxicillin + metronidazole.

Try to finish the treatment if you can. Because every time a treatment failed, H pylori gain resistance to that antibiotic. So, after a few treatment, your doctor would soon run out of option for you and the antibiotics will have to be stronger and stronger with more and more side effects.

So if the side effect is not too difficult, please try to finish it.

Maritza74
Posts: 5
Joined: Sun Apr 21, 2019 6:08 am

Re: Symptoms after H.Plyori eradication?

Post by Maritza74 » Sun Apr 21, 2019 10:26 am

I certainly will this time around. Thank you so much for your response.

Maritza74
Posts: 5
Joined: Sun Apr 21, 2019 6:08 am

Re: Symptoms after H.Plyori eradication?

Post by Maritza74 » Sun Apr 21, 2019 9:44 pm

Hello Helio_expert,
Since I am anemic, is it wise to take iron supplements while infected with H Pylori? Would taking the supplements have a negative or positive effect?


Thanks again

Post Reply

Return to “Diseases and Symptoms 疾病与症状”